MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer had difficulty in moving single site fenestrated bipolar forceps instrument.Additionally, the bipolar energy on instrument was not working.The instrument was observed to have a broken cable.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
The instrument involved in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single site fenestrated bipolar forceps instrument to perform failure analysis.Failure analysis investigations confirmed the customer reported complaint.The instrument was analyzed and it was found to have a loose screw on the rocker at the proximal end.The loose screw likely caused the push - pull rob mechanism to fail.Hence, the jaws did not open nor close properly.After tightening the screw, the jaws opened and closed successfully.Additional observation : the instrument was recognized by the test system and it successfully passed all functional tests.Energy delivery was tested and it passed in various grip orientations.The instrument passed an electrical continuity test.The probable root cause of loose screw on instrument is attributed to a component failure.Correction to section d : primary product batch/lot number was updated to k14250123 0048 correction : h8.Was updated to initial use of device.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22928707
Report Number2955842-2025-36129
Device Sequence Number21122643
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)270131(10)K14250123
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK14250123 0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/10/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown